Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

The right combo - questions

(1/1)

frenchpat:
Hi all,

this really started in the Lipo section and I don't want to post twice, it is not nice ;)
Please check http://forums.poz.com/index.php?topic=1196.msg43379#msg43379
and let me know what you think.

Thanks for your help

Pat

gerry:
Pat:

Have you had a resistance test done?  This will really impact the next choice of antiretrovirals for you.  While it's clear that Zerit is causing the lipoatrophy, you were also on a nonsuppressive dual therapy of Zerit/Epivir for 18 months.  One can assume that you have developed the M184V mutation that makes the virus resistant to Epivir and Emtriva (since this happens relatively easily in non-suppressed regimens containing Epivir or Emtriva).  But the other question to answer is if you developed mutations called TAMs against the Zerit.  These mutations can occur in succession in someone with nonsuppressed regimens containing AZT or Zerit.  The more TAMs develop, the more cross-resistance one can get with other NRTIs, even those that have not been used, including Ziagen and Viread.  This is why it is important to know about the results of the resistance test.  When deciding to use Viread and/or Ziagen in your particular situation, the consideration should not only be which agent is least likely to cause lipoatrophy (both do not seem to), but which one would be active against the virus.  If you find that one or the other or both are still active, then you can combine these with a boosted PI such as Kaletra or Reyataz/Norvir or Lexiva/Norvir.  But you need the resitance test to make this determination.

Gerry

frenchpat:
Gerry,

thank you so much for the information. I will have a resistance test done asap. I am actually surprised that this doesn't come as standard procedure before a switch, whatever its motivation. I received my latest labs today and there is a cd4 downward trend, slight dip in ratio and increase of vl; all these I interpret as more reason to switch to tritherapy...

Pat


edited for typo

Navigation

[0] Message Index

Go to full version